I'm having a very uncomfortable feeling this afternoon. I can't explain it except to say that my skin seems overly sensitive. Has anybody had that feeling?
Did you find this post helpful?
|

replied June 1st, 2006
Sorry, I have not had that feeling. I do find that when I crash I get extremely cold as opposed to feeling hot like a lot of others do. I have not a reaction in my skin. I hope it goes away soon.
|
Did you find this post helpful?

replied June 1st, 2006
Experienced User
Thanks. I had some almonds and it finally passed by evening. I never had that before and it was such a strange sensation.
|
Did you find this post helpful?

User Profile
replied June 2nd, 2006
Community Volunteer
I think i've had it, but what haven't I had?! You'll probably find now that this is one of the symptoms you're going to have from time to time while you get better. The one I have, which I hate, is this desire to vomit with almost this burning/tingling/crawling sensation in my esophagus.
|
Did you find this post helpful?

replied June 2nd, 2006
Experienced User
Wow, stan! I wouldn't want that symptom! You seemed to have had it pretty bad.

Mine was the same tingling, crawling, etc. Sensation as you but on my skin. My hair laying on my back bothered me, so I pinned it up. I put moisterizer on my hands but that didn't help. I'm swamped at the office and I had to resist the urge to take off all my clothes because everything I had on was only exacerbating the symptom.
|
Did you find this post helpful?

replied June 3rd, 2006
Tygrbabi, first off, I suggest that you not take off your clothes at work. When the boss calls you into his office asking why you did that, and you say it's because you have hypoglycemia, he will have a hard time buying that (lol). But seriously, let me tell you about an experience I had years ago. At one point, I began to have real itchy skin. And I mean, it itched intensely all over my body including and especially the sensitive areas. It was kind of embarrasing as I didn't want to stratch in certain places in front of colleagues or in public. I didn't have a rash or anything. But what was peculiar was that I had colleagues who asked me if I had gotten some sun..That I looked a little sunburnt. Very improbable considering it was february in philadelphia. I went to the doctor who said that it might be an allergy or dry skin (indoor air is very dry in the winter). But I didn't buy that either. I then found out on my own (as I found out on my own that I had hypoglycemia) that an overdose of niacin can cause niacin flush (which explained the sunburnt look) and itchy senstive skin (because niacin affects the nervous system). I started having the itchy skin about a month after taking a vitamin b supplement. I found out through reading that you only need to take about 3 to 5 times the rda to overdose on it. If you are treating your hypoglycemia, you're probably taking vitamins but you have to watch it because too much is not good. Within a few days of stopping the b supplement, I no longer had the itchy skin nor the sunburnt look.
|
Did you find this post helpful?

replied June 3rd, 2006
Crawlies
Maybe you should try to look at it as a message from your brain to how you veiw your environment- how you stated just those words "swamped".. Swamps are filled with creepy crawlies and unknown things lurking around you-they make you feel itchy etc- taking off your clothes would be freeing your body and soul-

perhaps you just feel trapped in your job-and that people are lurking over your shoulder and there is just too much, a mess all over you feel- overwelmed? Freeing yourself is your only control to escape the mess.


Its your body telling you its too much-nervous system reaction to anxiety and stress- your mind is telling you something very important to pay attention to :]
|
Did you find this post helpful?

User Profile
replied June 4th, 2006
Community Volunteer
I believe that somewhat, stress on somewhat, once I saw how sugar affects my anxiety, I really only believe so much in the ability of the mind to control the body to such an extent.
|
Did you find this post helpful?

replied June 5th, 2006
Experienced User
Didier, you mean I can't use hypoglycemia as a blanket excuse for every irrational thing I do? Say it ain't so! ;)

as for the vitamin b (niacin) overdose possibility, i'm not sure if that's what happened. I did notice I had some color but not sunburned. It had been hot in ny and I decided to wash my car a couple of days before at the peak of the day. Since december maybe longer, I hadn't taken any thing expect for 1000 mcg of b12. (i find it helps my anxiety). In may I went to my homeopathic doctor and he gave a multivitamin to take. It contains vitamin a, d e,c, niacin (60 mg), b6 (6 mg), panthotenic acid, riboflavin (5.1 mg), thiamine (4.5 mg), folate (400 mcg), biotin (300 mcg), b12 (18 mcg). Do you think that amount of niacin is too much?

Nypumpkin, I think you're theory is possible, too. Perhaps it's a combination of both. I don't know. But I was overwhelmed with work, to put it mildly. I worked on the average of 13 hours a day, 6 days this week. It's peak season for me so this is not unusual. But I used to look for quick fixes to get me through the day -- mainly coffee.
|
Did you find this post helpful?

User Profile
replied June 5th, 2006
Community Volunteer
Screw that, use it as an excuse for everything! The reason I don't think it is is both is because when i'm on, when my sugar is fine, I can handle stress and anxiety like anyone else. But when it isn't, I can tell, there's a weird confusion in my brain that is simply there, I don't think of anything, it's just there. Of course, in this state, I can drive my body to more anxiety if I think about certain things, but I can tell you from my experiences that over time it has become less and less and less. Now, it's simply a minor thought and I push it away, before it would stress me out and lead to panic. I've not learned to control my mind better, though I may have become a bit more used to living with the ups and down, my body has simply adjusted, that's all there is to it. Stress can often lead to lows, but only because of natural body reactions to stress that are disastrous for hypoglycemics as well as using up more sugar than usual. Simple as that.
|
Did you find this post helpful?

replied June 5th, 2006
Experienced User
That makes a lot of sense, stan. I'm used to the stresses of this job but I haven't dealt with this amount of stress since I began my, or rather your, diet. :) my initial thought was this must be part of the "healing process" but I wasn't sure.

Btw, I will use hypoglycemia as an excuse. My boss already thinks i'm nuts anyway ;)
|
Did you find this post helpful?

replied June 5th, 2006
Experienced User
That makes a lot of sense, stan. I'm used to the stresses of this job but I haven't dealt with this amount of stress since I began my, or rather your, diet. :) my initial thought was this must be part of the "healing process" but I wasn't sure.

Btw, I will use hypoglycemia as an excuse. My boss already thinks i'm nuts anyway ;)
|
Did you find this post helpful?

replied June 5th, 2006
Hi tygrbabi
concerning the niacin, 20mg is the us rda so you're taking 3 times that dose. Of course, the rda amounts are very controversial. Some believe that for a sedentary person, it is enough, others no.

i don't believe in taking mega vitamins. I have recently started taking a multivitamin (centrum that I imported from the us) that I will take for a little while until all my hypoglycemic symptoms disappear for a while. It has 100% of the rda of most nutrients but doesn't have megadoses as most other vitamins do.


You know, I live in country that has the second highest life expectancy in the world (after japan) and where people eat well (much better than americans). And they are much less obese. The majority of french people do not take vitamins. It's not part of their culture here and yet they seem healthier than americans (except for smoking). That's another reason I am not an advocate of vitamins.
|
Did you find this post helpful?

replied June 5th, 2006
Experienced User
Didier, thanks for the information. I will read up on niacin. I never considered this multivitamin being "over the top" but I do remember looking up the maximum dosage of vitamin a online. I hear too much can be toxic.

Personally, I believe most europeans are healthier than americans. I attribute that to eating natural foods and eating is part of being social; they tend not to gorge. I've never seen a european eat a bag a chips and pass out on the couch. (but I attribute that to the "poor" television programming :) just kidding). And, come to think of it, I don't remember a european taking a vitamin. On the other hand, europeans are big fans of homeopathic medicine, particularly drops for various ailments. How do you feel about that?
|
Did you find this post helpful?
Quick Reply